advertisement
Question
Posted by: Ruth | 2007/05/22

erythema nodosum

I have had this for 16 years and I am sick to death of being told to take ibuprofen or asprin or cortisone. The relief is temporary or non existant. I am at the end of my rope. Who do I see to fix this horror in my life?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Ruth
Chronic Erythema nodusum is rare - most lesions should clear up within 6 weeks. It is an inflammatory disease of the subcutaneous ( under the skin) tissue and is usually an allergic ( hypersensitivity) reaction to certain bacteria, viruses, fungi or chemicals - usually sulphonamides ( found in certain antibiotics, diuretics, or sulpher containing foods) , the contraceptive pill, sulphonyl urea ( diabetes medication). The treatment of ibuprofen or aspirin or cortisone is given to clear up the inflammation that has already happened. I think in your case the cause must be found and maybe you should see a rheumatologist to try avoid whatever is triggering this.
this is a bit academic but may be interesting to you: http://www.emedicine.com/derm/topic138.htm

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement